Alert archive / Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 47, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 12, 2007, 3:09 PM EDT for Wise County, Virginia. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2007, 3:09 PM EDT (19:09 UTC)
- Expired
- Jun 12, 2007, 4:15 PM EDT
- In force
- 66 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Wise County, VA
The radar
The Jackson,KY radar (KJKL), 89 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.2 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 473 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMRX 121910
SVRMRX
VAC195-122015-
/O.NEW.KMRX.SV.W.0047.070612T1909Z-070612T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
309 PM EDT TUE JUN 12 2007
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WISE COUNTY IN SOUTHWEST VIRGINIA...
THIS INCLUDES THE CITY OF WISE...
* UNTIL 415 PM EDT
* AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES NORTHEAST OF WISE...OR ABOUT NEAR CLINTWOOD...AND MOVING
SOUTHWEST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WISE BY 340 PM EDT...
BIG STONE GAP BY 415 PM EDT...
THIS STORM IS EXPECTED TO PASS NORTH OF THE CITY OF NORTON. IT WILL
PASS BETWEEN PARDEE AND APPALACHIA. TAKE COVER IMMEDIATELY THIS
STORM WILL ALSO PRODUCE FREQUENT DEADLY LIGHTNING.
LAT...LON 3706 8249 3705 8250 3700 8242 3685 8269
3684 8274 3681 8276 3693 8285 3698 8285
3703 8275 3707 8271 3714 8254
$$
BB1 follow-up statement
000
WWUS54 KMRX 121936
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
335 PM EDT TUE JUN 12 2007
VAC195-122015-
/O.CON.KMRX.SV.W.0047.000000T0000Z-070612T2015Z/
WISE VA-
335 PM EDT TUE JUN 12 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR WESTERN WISE COUNTY...
AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 10 MILES EAST OF PARDEE...OR ABOUT NEAR WISE...MOVING
SOUTHWEST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES SOUTHEAST OF PARDEE BY 350 PM EDT...
6 MILES EAST OF BIG STONE GAP AND 7 MILES SOUTHEAST OF APPALACHIA
BY 415 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3706 8249 3705 8250 3699 8258 3685 8269
3684 8274 3681 8276 3693 8285 3698 8285
3703 8275 3707 8271 3714 8254
$$
MJBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:57 PM EDT, 12 minutes earlier.
Area forecast discussion, Jun 12, 2:57 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 257 PM EDT TUE JUN 12 2007 .SHORT TERM (TONIGHT AND WEDNESDAY)...ISOLATED CONVECTION DEVELOPING OVER NORTHEAST ZONES...WHERE AIR MASS HAS DESTABILIZED AND A SHORT WAVE IS MOVING THROUGH. HOWEVER...MOISTURE IS LIMITED AND MAIN AREA OF LIFT WILL TRACK TO OUR EAST. AS A RESULT...COVERAGE SHOULD REMAIN LOW THOUGH THERE IS THE POTENTIAL FOR STAY STORMS TO BRIEFLY BECOME QUITE STRONG...POSSIBLY EVEN SEVERE. CAN NOT COMPLETELY RULE OUT A STRAY STORM SLIDING INTO THE TN VALLEY...BUT CHANGES ARE LOW ENOUGH WILL KEEP FORECAST DRY FOR NOW. ANY STORMS OVER THE AREA SHOULD DIMINISH QUICKLY WITH SUNSET. ON WEDNESDAY...WILL SEE CONDITIONS SIMILAR TO TODAY...WITH AFTERNOON INSTABILITY...MAINLY OVER ELEVATED AREAS...AND ANOTHER SHORT WAVE ROTATING THROUGH THE REGION. HOWEVER ...WILL HAVE POPS SLIGHTLY HIGHER AS SHORT WAVE EXPECTED TO TRACK A LITTLE FURTHER INTO THE MRX CWA. .LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...UPPER LOW OFF NORTHEAST COAST SPINS AWAY ACCORDING TO MODELS AND DROPS WEAK SPOKES OF VORTICITY AND INSTABILITY WEDNESDAY, THURSDAY, AND FRIDAY SO HAVE SLIGHTLY INCREASED POPS IN THOSE TIME PERIODS MAINLY OVER EASTERN PORTIONS OF FORECAST AREA, IN MOUNTAINS AND HIGHER TERRAIN OF NORTHEAST. THE LOW FINALLY OPENS UP AND IS ABSORBED BY HUDSON BAY TROUGH. CENTRAL NOAM RIDGE MOVES EAST ACROSS EASTER U.S. BY LATER FRIDAY, SO THE WEEKEND LOOKS DRY. UPPER RIDGE MOVES EAST TO COAST BY MONDAY-TUESDAY TIME FRAME WITH LOOK AT NEXT TROUGH DROPPING OUT OF CANADA INTO MIDWEST LATER TUESDAY. INCREASE OF MOISTURE FROM SOUTH ON TUESDAY SO WENT WITH CHANCE POPS MOVING NORTH ACROSS THE AREA THEN. LEFT TEMPS LARGELY UNCHANGED FROM PREVIOUS PACKAGE. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 65 88 65 86 64 / 10 10 10 10 20 KNOXVILLE AIRPORT, TN 63 86 63 84 62 / 10 20 20 20 20 OAK RIDGE, TN 63 87 63 84 61 / 10 10 10 10 20 TRI CITIES AIRPORT, TN 59 83 58 81 57 / 10 20 30 30 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB/BB
Hazardous weather outlook, Jun 12, 3:10 AM EDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 310 AM EDT TUE JUN 12 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-130715- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 310 AM EDT TUE JUN 12 2007 /210 AM CDT TUE JUN 12 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.